MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM
Model Number 2012-320
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Chest tube fluid in suction chamber was clear and not dyed blue.No injury to patient.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: as the device in question was not returned a thorough investigation of the physical product could not be conducted.The product lot number was also not provided, as such a review of the device history records could not be conducted.An image showing two chest drains was provided by the institution.The first image of the drain has a higher level of blue tint as compared to the image of the second drain.It is possible that the fluid on the second drain had evaporated to a level that required more fluid to be added thinning the amount of tint in the water column.Without the drain in question this cannot be confirmed.It is also important to note that even if the water is not blue the chest drain will perform properly.During the manufacture of the chest drain the manufacturing operator assembles the internal components of the chest drain.The operator has to manually place each component and verify its presence before moving to the next chest drain in sequence.The manufacturing procedure requires that the operator also verify the presence of each component following manufacturing procedures.The dye plug in this instance is inspected for its presence in the drain at two separate operations in manufacturing.A review of the sales of the ocean drain over the last three years shows that there have been over 1 million ocean drains manufactured without a complaint for the dye not being present in the vacuum water control chamber other than from this institution.Summary/conclusion: based on the details of the complaint atrium medical corporation cannot conclude the ocean chest drain was faulty.It is possible that the water had evaporated over time requiring additional water to be added to the water column.If this was the case it would explain why the water was not as blue.

Brand Name
OCEAN DRAIN
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10035029
Report Number3011175548-2020-00635
Device Sequence Number19612185
Product Code KDQ
UDI-Device Identifier00650862101027
UDI-Public00650862101027
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2012-320
Device Catalogue Number2012-320
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1